Women's Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

A little worried...

Collapse
X
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • A little worried...

    Hey girls! New to this forum, but have been reading for a while.

    I have an issue I would like help with, if anyone has gone through something similar.

    I had sex with my partner last night about 9pm, he finished inside me (wearing a condom) but it broke. I am due for my period within the next 7 days. I got to my chemist as soon as it opened this morning (9am) to buy the Morning After pill, but by the time I got the courage to take it, it was about 11am. I was given Levonorgestrel-1 GH. The lady was very lovely and said I might get cramps, nausea and may vomit and if I were to in the first 2-3 hours of taking the pill, to come back and get another.

    I stupidly spent 2 hours Googling the side effects and I have a phobia of vomiting, so it took me a while to get the courage.

    I can't swallow tablets so I cut the tablet into 4. I swallowed each one with a bit of passionfruit and water. There was a tiny bit of the pill that dissolved onto the chopping board, but I managed to get everything else down (they dissolved in my mouth before I could swallow them). Do you think that even though there was a TINY bit of the dissolved tablet on the chopping board, I would have got enough of the dose?

    The only symptom I have had since 11am (it is now 4pm) is hot flushes (which isn't really rare for me - I get them sometimes - but they were a bit more extreme) and I felt a bit sickly in the stomach for a minute but it passed. Does this mean the dose wasn't enough and it didn't work? I feel so silly for asking... but I don't have anyone to ask. I haven't felt ANY cramps and haven't noticed anything else. I'm not sure how fast this pill is meant to work...

    I guess if I had more symptoms I would feel at ease knowing I got the correct dose.

    Should I go back and get another? Or will that be too much? I can't imagine waiting a few weeks to find out...

    I was told my period might come early or be late, but if it comes within the next 1-2 weeks as usual, is that a definite answer to no pregnancy? When can I relax and know for sure I'm not (by taking a test)?

    Please also note that I can't be on birth control pills and my body keeps wanting to reject an IUD, so condoms are our only option. I have never had a "close call" and it's the first time where he finished inside (of course).

    Thank you lovely ladies. I wait eagerly for your response!

  • Medications are not the minimum dose possible. The loss of a little bit of your pill should not affect results. Vomiting before the pill has passed into your intestine is another thing which is why she said to come back if that happened soon after taking it. The point in your cycle makes it unlikely that you would become pregnant even without the morning after pill assuming a regular cycle near the standard length.
    I have but one lamp by which my feet are guided, and that is the lamp of experience.
    ...
    Shall we gather strength by irresolution and inaction? Shall we acquire the means of effectual resistance by lying supinely on our backs and hugging the delusive phantom of hope, until our enemies shall have bound us hand and foot?

    From a speech by Patrick Henry on March 23, 1775 at St. John's Church, Richmond, Virginia

    Comment


    • I think it's fine Dear. I wouldn't worry.

      Just remember that emergency contraceptive IS a huge dose of hormones, so your periods may be messed up for awhile, and your stress over all this, will contribute to that also.

      Have you tried vaginal contraceptive film?
      Have you tried a diaphragm? Have you looked into natural family planning methods? All these are non-hormonal and could help you have more comfort and control over what's happening.

      Let us know how you are doing!

      Comment


      • Originally posted by jns View Post
        Medications are not the minimum dose possible. The loss of a little bit of your pill should not affect results. Vomiting before the pill has passed into your intestine is another thing which is why she said to come back if that happened soon after taking it. The point in your cycle makes it unlikely that you would become pregnant even without the morning after pill assuming a regular cycle near the standard length.
        Thank you so much. This really eased my mind.

        Comment


        • Originally posted by atskitty2 View Post
          I think it's fine Dear. I wouldn't worry.

          Just remember that emergency contraceptive IS a huge dose of hormones, so your periods may be messed up for awhile, and your stress over all this, will contribute to that also.

          Have you tried vaginal contraceptive film?
          Have you tried a diaphragm? Have you looked into natural family planning methods? All these are non-hormonal and could help you have more comfort and control over what's happening.

          Let us know how you are doing!
          Thank you so much!

          Your advice is very much appreciated. I will head to my doctors to ask about the options you have mentioned.

          I am feeling fine, other than a little worried still... but I will see how the next 1-2 weeks go before stressing. I still haven't had any other symptoms, so I'm hoping I'm just one of the lucky ones - the stories I've read about side effects are haunting!

          Comment


          • A diaphragm is available from your doc, but the vaginal contraceptive film can be found at the pharmacy. Natural family planning is a method for identification of signs of ovulation and understanding your window of fertility. That's something you can learn through books and good web sources.

            Comment

            or

            Womens Health orange logoGet The Newsletter

            Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

            Latest Activity On Our Forums

            Collapse

            • Reply to Female pubic hair and sexuality

              I think that's the bottom line! Each person/couple should do whatever feels right for them -- even if it is to please the other party, so long as it's...

              09-15-2020, 10:36 PM By JonnyR
            • Reply to When to call it quits?

              It makes perfect sense, though. It might not be fool-proof but really if you find yourself rooting for one side over the other, that kinda tells you exactly...

              09-15-2020, 09:47 PM By Strega
            • Reply to Female pubic hair and sexuality

              Aside from keeping a bare bikini line in the summer months, I’ve never felt pressured from a societal standpoint to keep my pubic hair a certain way....

              09-15-2020, 09:12 PM By Strega
            • Reply to Letting a friendship fade away

              Emily D. thanks....

              09-14-2020, 05:13 PM By atskitty2
            • Reply to When to call it quits?

              The guy my friend was dating apparently sensed her disinterest, and asked her if she'd like to continue dating. She avoided the question, and that was...

              09-14-2020, 05:09 PM By atskitty2

            Latest Topics On Our Forums

            Collapse

            • Letting a friendship fade away

              Over the past few years, the tone of a friendship of mine has changed. We have a mutual friend, and last week, we finally had an honest chat about how...

              08-30-2020, 07:41 AM By atskitty2
            • When to call it quits?

              It's sometimes difficult to know when to end a romantic relationship, and for what reasons. Dating can be a challenge, and finding someone worth investigating...

              08-30-2020, 07:14 AM By atskitty2
            Working...
            X